2nd Joint ILIAS-CAST-CERN axion Training Workshop 2006

Europe/Zurich
Conference Center (University of Patras)

Conference Center

University of Patras

University of Patras Rio, 26500 Patras Greece
  • Thursday, 18 May 2006
    • 09:00 13:20
      Thursday morning session
    • 09:00 09:10
      Welcome 10m

      Vassilis Anastassopoulos
      Head of the Physics Department,
      University of Patras

    • 09:10 09:20
      Introduction 10m

      Konstantin Zioutas
      University of Patras
      zioutas@physics.upatras.gr

      Slides
    • 09:20 10:40
      Ultra-Cold Neutrons (UCN) and Searches for an Electric Dipole Moment (EDM) 1h 20m

      Peter Geltenbort
      ILL / Grenoble
      geltenbort@ill.fr

      Paper
    • 10:40 11:00
      Cafe break
    • 11:00 12:00
      The Search for Axion dark matter 1h

      Pierre Sikivie
      University of Florida & CERN
      sikivie@phys.ufl.edu

    • 12:00 13:20
      Selected Topics in Experimental Searches for Axions 1h 20m

      Frank Avignone III
      University South Carolina
      avignone@physics.sc.edu

    • 13:20 14:50
      Lunch break
    • 14:50 19:25
      Thursday afternoon session
    • 14:50 15:30
      Exotic Axion Cosmologies 40m

      Kathryn Zurek
      University of Washington Association
      zurkat@u.washington.edu

    • 15:30 16:10
      MicroMEGAS for Axion Detection 40m

      Ioannis Giomataris
      Saclay
      ioa@hep.saclay.cea.fr

    • 16:10 16:55
      Probing the quantum vacuum with polarized light: a low energy photon-photon collider at PVLAS 45m

      Giovanni Cantatore
      University & INFN / Trieste
      giovanni.cantatore@ts.infn.it

      Slides
    • 16:55 17:10
      Cafe break
    • 17:10 17:40
      Laser-based Experiments using LHC Superconducting Dipoles for Axion Search at CERN 30m

      Pierre Pugnat
      CERN
      Pierre.Pugnat@cern.ch

      Slides
    • 17:40 18:00
      Laboratory and Astrophysical Tests of Vacuum Magnetism: the BMV Project 20m

      Carlo Rizzo
      Université Paul Sabatier / Toulouse
      carlo.rizzo@irsamc.ups-tlse.fr

      Slides
    • 18:00 18:25
      Manipulating the Polarization of Laser-beams by an External Magnetic Field 25m

      Yannis Semertzidis
      BNL
      yannis@bnl.gov

      Slides
    • 18:25 18:45
      CAST Phase I 20m

      Julia Vogel
      Universität Freiburg
      vogel@axfr01.physik.uni-freiburg.de

      Slides
    • 18:45 18:55
      Coherent scattering of Axions 10m

      E.A.Paschos
      University of Dortmund
      email:paschos@physik.uni-dortmund.de

    • 18:55 19:05
      Scalar Particles in Cosmology 10m

      Metin Arık
      Boğaziçi University
      metin.arik@boun.edu.tr

      Slides
    • 19:05 19:25
      High Energy Axion Detection and the CAST Calorimeter 20m

      David Miller
      University of Chicago
      David.W.Miller@cern.ch

      Slides
    • 19:25 19:26
      End of the first day
  • Friday, 19 May 2006
    • 09:00 14:20
      Friday morning session
    • 09:00 10:30
      Axion physics: what is new ? 1h 30m

      Eduard Massó
      Universidad Autonoma de Barcelona
      masso@ifae.es

      Slides
    • 10:30 11:30
      The Need For Purely Laboratory-Based Axion-Like Particle Searches 1h

      Andreas Ringwald
      DESY
      andreas.ringwald@desy.de

      Slides
    • 11:30 11:50
      Cafe break
    • 11:50 13:20
      Multilayer optics for EUV/X-ray solar physics 1h 30m

      Regina Soufli
      LLNL
      regina.soufli@llnl.gov

    • 13:20 14:20
      Axions in Extra Dimensions 1h

      Emilian Dudas
      Ecole Polytechnique & CERN
      dudas@cpht.polytechnique.fr

    • 14:20 15:50
      Lunch break
    • 15:50 19:25
      Friday afternoon session
    • 15:50 16:20
      Probing the Existence of Axions with the Polarization of Objects at Cosmological Distances 30m

      Damien Hutsemekers
      Institut d'Astrophysique, Université de Liège
      hutsemekers@astro.ulg.ac.be

      Slides
    • 16:20 16:40
      Coherence Effects in Axion-to-Photon Oscillations 20m

      Yannis Semertzidis
      BNL
      yannis@bnl.gov

      Slides
    • 16:40 17:00
      LIPSS (LIght Pseudoscalar Particle Search): Plans and Status 20m

      Keith Baker
      Hampton University & Jefferson Laboratory
      baker@jlab.org

      Slides
    • 17:00 17:20
      Cafe break
    • 17:20 17:40
      Potential for KK-Axion Detection with DRIFT 20m

      Eirini Tziaferi
      University of Sheffield
      E.Tziaferi@sheffield.ac.uk

      Slides
    • 17:40 18:25
      Spaceborne X-ray Observations of the Sun and Sky Background:Analysis of Data from the X-ray Solar Monitor onboard SMART-1 45m

      Juhani Huovelin
      Observatory, University of Helsinki
      juhani.huovelin@helsinki.fi

      Slides
    • 18:25 18:55
      Signatures of ~axions in Astrophysical Observations 30m

      Konstantin Zioutas
      University of Patras
      zioutas@physics.upatras.gr

      Slides
    • 18:55 19:15
      Astroparticle Physics showing the way for Open Access publishing of Data and Literature 20m

      Jens Vigen
      CERN
      Jens.vigen@cern.ch

      Slides
    • 19:15 19:25
      Conclusions 10m

      Konstantin Zioutas
      University of Patras
      zioutas@physics.upatras.gr

      Slides
    • 19:25 19:26
      End of Workshop
    • 19:27 19:28
      Diner